Jump to content
CrazyBoards.org

Recommended Posts

Lithium was the first drug that began to really stabilize me and I love it but in large doses, I get pretty bad GI side effects like diarrhea, a funky and achy stomach. I've been to a gastro doctor before and have been tested for everything and the gastro doctor concluded my side effects were from lithium. I recently had to increase my dosage of lithium and the GI side effects came back. I've been taking one Culturelle probiotic pill and am now taking two pills. Anybody have recommendations for treating these symptoms long term? I really don't want to have to switch mood stabilizers. 

Link to comment
Share on other sites

If you have a gallbladder...viberzi. 

It has the off chance of causing pancreatitis, but if you have a gallbladder, it’s very rare. 

It was amazing. My sx were severe, and I wasn’t even needing lomotil or Imodium with it. 

I still take it only once a day til this new antibiotic finishes...but after realizing that no gallbladder was contraindicated, we had to go another route. 

Link to comment
Share on other sites

5 hours ago, looking for answers said:

bentyl, levsin......... im just throwin ideas out there........i have alot of gi issues

they work great for cramp like pain, they slow secretions in the intestines, which in turn slows everything down, in turn slows down cramping, pain etc

Yeah I tried levsin... Immodium has helped much more 

Link to comment
Share on other sites

5 hours ago, CeremonyNewOrder said:

Thanks, I'll ask my doctor abut those....also was wondering if I could take pepto bismal long term. It soothes the stomach and is gentler then immodium.

I’m not sure to that answer

5 hours ago, Iceberg said:

Yeah I tried levsin... Immodium has helped much more 

3 hours ago, looking for answers said:

I’m not sure to that answer

Levsin is more powerful

Edited by looking for answers
Link to comment
Share on other sites

59 minutes ago, CeremonyNewOrder said:

its a diarrhea and bloating issue. I thought fiber is for constipation? 

Yeah...I had a horrible experience with fiber when dealing with IBS-D+ lithium issue...I wouldn't just do that change w/o a good dr (ideally a gastro) consult first 

Link to comment
Share on other sites

7 hours ago, CeremonyNewOrder said:

its a diarrhea and bloating issue. I thought fiber is for constipation? 

yes lol . but its for both actually its a bulking agent. it can make stool easier to pass for constipation, and bulk up liquid watery stool making diarrhea more solid.....and easier to control. It is used to regulate bowel's . id check with your dr. i take it, again i have a slew of gi issues, and i have IBS C+D it helps me but im not normal

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...